Format

Send to

Choose Destination
See comment in PubMed Commons below
Vojnosanit Pregl. 2003 May-Jun;60(3):361-4.

[Bigeminy--the result of interaction between digoxin and St. John's wort].

[Article in Serbian]

Author information

  • 1Gradski zavod za hitnu medicinsku pomoć, Beograd.

Abstract

A case of an by digoxin under unusual circumstances is reported. An 80-year-old man, previously on long-term digoxin treatment, started consuming St John's wort herbal tea (2,000 ml/daily) because of frequent episodes of depression. After the cessation of consuming herbal tea containing Hypericum perforatum, digoxin poisoning developed in our patient. Electrocardiography revealed nodal bradicardia 36/min and bigeminy. Manifested symptoms were the consequence of interaction between digoxin and Hypericum perforatum which were consumed simultaneously, and the cessation of consuming St John's wort herbal tea afterwards. Therapy was the same as in the standard digitalis poisoning. Consumers of St John's wort combined with medical products are advised not to discontinue tea consumption on their own, without consulting their physician.

PMID:
12891733
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk